Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe depression

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3008 Questions

default
Posted on Fri, 3 Mar 2017 in Mental Health
Question: I dont know what my problem is
Basically I am disinterested with my life right now.
Waking up in the morning is also a chore now.
Cooking, things I generally don;t enjoy doing irritates me more now.
Planning a vacation also is a uphill task. In fact I suddenly do not even know if I want a vacation and even if do, what should i do over a vacation.
I cry at times for no reason. Ok, my eyes are welling up writing this.
Do you have any solution?
doctor
Answered by Dr. Ashok Kumar 19 minutes later
Brief Answer:
It is more likely depression

Detailed Answer:
Dear XXXX,
Thanks for using Healthcareagic.

I read your query and understand your concerns.

From the available description it appears to me that there is ongoing depression which is characterized by sadness, decreased energy, indecisiveness, crying spells, early morning awakening and unrefreshing sleep, loss of interest in almost everything along with decreased activity.

It could be part of other mental health disorders such as bipolar disorder and anxiety if there is any such history in past.

I must assure you that this is largely treatable disorder and you need to see your psychiatrist. He will rn some tests and talk at a length to other possibilities and may prescribe a medication or psychotherapy.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 42 minutes later
I am pretty successful software engineer who loved my job a lot. My clients were always happy with me and I was one of those top rated engineers at my job. I left a job I loved most since I was very busy with little time for myself. I wasn't happy doing that but I did as I am 30, an epileptic and my neurologist said I should not delay planning family anymore considering my health condition. I joined a service industry which is not competent enough for my skill sets. It's been 2 months since I joined the new company and I have been sitting idle doing no creative work at all. I don't know if this is the cause of my problem but if it is , I just don't know how I should deal with it. Being busy is my choice. I can't sit idle like this doing nothing and taking home hefty paychecks for sitting idle. It sucks totally.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Dear XXXX,
Thanks for follow up.

We need to understand that being successful is not a immunity for depression and any of us can develop depression. Changing life style or life changing decisions have great impact on your life and so the depression. It is possible that your decision to change the job acted as precipitating factor for onset of depression.

Having said this I should reassure you again that it is treatable condition and there is good chance of complete recovery.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Treatment/Therapy

Recent questions on  Bipolar disorder

doctor1 MD

Sir, I am a Chartered Accountant from M.P. My wife Shraddha is patient of Bipolar Disorder. • 28 year old female • Known case of Bipolar disorder under treatment • After death of father Complaints of: flight of ideas, get distracted to odd things, vauge singing, loud music, seeing people/colour, irritation from inside, black magic, sleep difficulty without Oxazepam, confusion, mixing of 2 different things, negative towards relatives. Peviously first time had episode in 2006 between engagement and marriage. Was alright in 3 months of medication including lithium. No medicines since than. Now again in 2012 Medications form 5th July to 22 July Divalproex Sodium ER 1000mg, Paliperidone 6mg, procyclidine HCL 2.5mg twice, Oxazepam 30mg, Symtoms were under control after 5 days but had untolerable Extrapyramidal side effects and Dr. changed medicine to Medications from 22nd July to 2nd Aug. Thioridazine hydrochloride-10mg twice a day oxcarbazepine-300mg twice trihexyphenidyl hydrochloride-2mg zolpidem-10mg citicoline-500mg lorazepam-1mg propranolol hydrochloride-10mg alprazolam-0.25mg promethazine hcl-25mg But has some increased symtoms. 2 days before medicine change to Thioridazine hydrochloride-10mg twice a day oxcarbazepine ER-300mg thrice aripiprazole 10mg trihexyphenidyl hydrochloride-2mg citicoline-500mg lorazepam-1mg tri hexyphenidyl-2mg Still no relief to symtoms still quite less than intially had. but still have some episodes. 1) Should we switch either back to Valpoate or should start with lithium? 2) Vis-a-vis present medications what major side effect does lithium has? Can it be prevented or reduced by some medicines or precautions? 3) Is there any need of any health check up or tests? 4) Looking to the symtoms you please suggest about the current medications and is there any better medical help we can give. 5) Is the additional symtom of Confusion, mixing of 2 thing a side effect of any medicine or a symtom of bipolar. 6) How is elipsy different from bipolar. Looking to the history what you would diagnose. 7) Can we have a telephonic talk in regards to the patient. We will be obliged if you would share your phone No. and comfortable time of calling. Sir, your kind help would be a blessing for me and my family.

doctor1 MD

My mum,s been on dicorate drug for about three years. She has no history of seizures or bipolar disorder. I think it may have been given for migraine headaches, which she consistently had. She is a heavy diabetic patient. She now seems to be deteriorating where her cordination and speech is slurred. Can you help. Thanks

doctor1 MD

I heard that if you have chronic stress , no hair loss product will work to restore or regrow hair until the stress is relieved, is this correct? I take 1000mg of Saw Palmetto, 1000 mg of Biolin, use Ducray Anastim Chronostim (started 4 days ago), and take a multvitamin with B100 complex. I suffer from manic depression as well.

doctor1 MD

I ve been experincing alot of arms and legs tingling and dizziness almost daily I m currently on Depakote, zoloft, Trazodone, and Visteral for my bipolar disorder and never felt these things before I started the meds, so I m thinking it s got something to do with the meds. I get vertigo alot, and actually had to call an ambulance one time and go to the hospital cuz I was so incredibly woozy I almost passed out and was vomiting alot! Felt horrible.

doctor1 MD

I asked questions of Dr. Olsi Taka ( neurologist ) on 20 November 2017. These are followup questions. I spoke about a violent impact when my then partner violently smashed my head into a wall on my left 20 years ago, when I was 30. The doctor said...

doctor1 MD

I have Bipolar Disorder I. I am a 50 year old attorney who qualified for disability (for bipolar) several years ago. I hope to return to work and I have been volunteering and taking courses on returning to work as an attorney after time out. I had...

doctor1 MD

Sir I m taking 2.5mg clonazepam +10mg zolfresh+400mg quetiapin plain+Gabaneuron 600mg SR and I got sufficient sleep and no fatigue . So should I continue this dosage ?is Gabaneuro 600 mg SR is good for my bipolar disorder or sleep disorder?